Illinois, 2014Winter Storm and Winter Weather in Illinois, February 17, 2014
February 17, 2014 · NWS DVN · 12 events in 12 counties and zones
A winter storm system moved across the Midwest on Monday February 17, Washington's Birthday Holiday (Presidents' Day), bringing periods of heavy snow, sleet, and freezing rain to the region. Widespread snowfall amounts of 2 to 6 inches were common across the area, with some locally higher and lower totals.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A winter storm system moved across the Midwest on Monday February 17, Washington's Birthday Holiday (Presidents' Day), bringing periods of heavy snow, sleet, and freezing rain to the region. Widespread snowfall amounts of 2 to 6 inches were common across the area, with some locally higher and lower totals. The Quad Cities recorded its snowiest Washington's Birthday Holiday ever by measuring 5.9 inches of snow. In addition, much of Southeast Iowa, Northeast Missouri, and Western Central Illinois saw some freezing rain, which resulted in a tenth to a half an inch of ice accumulations. This caused some power outages and made travel hazardous. By late afternoon, temperatures south of Interstate 80, where the icing took place, had risen into the middle 30s to lower 40s melting much of the ice and snow.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Feb 17, 4:27 AM CST, 33 minutes earlier.
Area forecast discussion, Feb 17, 4:27 AM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
427 AM CST MON FEB 17 2014
.SYNOPSIS...
ISSUED AT 418 AM CST MON FEB 17 2014
00Z UPPER AIR ANALYSIS INDICATED SHORTWAVE TROUGH OVER ALBERTA
CANADA INTO WYOMING WITH 150M HEIGHT FALLS OUT AHEAD OF IT. WARM
TEMPERATURES AT 85H NOTED OUT IN THE PLAINS WITH TEMPS AS HIGH AS
13C AS FAR NORTH AS SOUTHWEST SOUTH DAKOTA. 0 DEGREE ISOTHERM AT 85H
WAS BISECTING IOWA FROM NW TO SE.
06Z SURFACE ANALYSIS SHOWED TWO LOW PRESSURE SYSTEMS ACROSS THE
PLAINS ONE IN EASTERN SOUTH DAKOTA AND THE OTHER OVER CENTRAL KANSAS
WITH A STATIONARY BOUNDARY CONNECTING THEM. LATEST RADAR IMAGERY
DEPICTED PRECIP BREAKING OUT AHEAD OF THE LOW IN THE NORTHERN PLAINS
WITH RAIN/FREEZING RAIN SEEN ACROSS EASTERN NEBRASKA AND NORTHWEST
IOWA. CLOSER TO HOME LIGHT RADAR RETURNS WERE FOUND WITH NONE OF
THE PRECIPITATION REACHING THE GROUND AT THE MOMENT DUE TO DRY LOW
LEVER AIR.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 418 AM CST MON FEB 17 2014
FORECAST FOCUS REMAINS ON WINTER STORM TO BRING SEVERAL INCHES OF
ACCUMULATING SNOW TO REGION TODAY.
LATEST MODELS SHOW THE SHORTWAVE TO PASS THROUGH THE REGION LATE
MORNING/EARLY AFTERNOON. STRONG OMEGAS AND LOW LEVEL CONVERGENCE
WILL BE FOUND AHEAD OF THIS WAVE AS IT TRACKS INTO THE AREA TODAY.
00Z MODEL MOISTURE PROGS HAS COME IN SLIGHTLY WETTER FROM PREVIOUS
RUNS WITH PWATS IN THE 0.60-0.70" RANGE ACROSS THE CWA. TAKEN THIS
INTO ACCOUNT HAVE RAISED QPF AMOUNTS AND SNOW TOTALS PARTICULARLY IN
THE 12Z-18Z TIME FRAME. USING SNOW RATIOS AROUND 13 TO 1 YIELDS
STORM TOTALS IN THE 3 TO 7 INCH RANGE FOR MUCH OF THE CWA WITH THE
EXCEPTION OF THE FAR SOUTH WHERE LESSER AMOUNTS WILL BE FOUND. THUS
HAVE UPGRADED THE NORTHEAST HALF OF THE CWA TO A WINTER STORM
WARNING FOR HEAVY SNOW WHERE 5 TO 7 INCHES OF SNOW IS EXPECTED.
SNOW MAINLY TO FALL IN THE 6AM TO 2PM TIME FRAME. SOME BLOWING AND
DRIFTING OF SNOW WILL ALSO BE SEEN DUE TO BREEZY SOUTHEAST WINDS
GUSTS UP TO 25 MPH.
FORECAST SOUNDINGS SUGGEST THERMAL PROFILES WILL HAVE A WARM ENOUGH
LAYER ALOFT TO SEE FREEZING RAIN AND SLEET AT ONSET OF PRECIPITATION
IN LOCATIONS ALONG AND SOUTH OF HIGHWAY 34. ANY MIXED PRECIP WILL
QUICKLY CHANGE OVER TO ALL SNOW WITHIN A FEW HOURS OF ONSET AS THE
COLUMN EVAPORATIVE COOLS. THERE IS SOME CONCERN THAT THE MODELS MAY
BE TOO COLD IN THE WARM LAYER ALOFT AT ONSET OF PRECIPITATION WHICH
WOULD CAUSE SUBSTANTIAL PTYPE ISSUES WITH MORE FREEZING RAIN AND
SLEET POSSIBLE ACROSS THE SOUTH AND FURTHER NORTH THUS LOWER SNOW
AMOUNTS THERE. WILL CONTINUE TO MONITOR CONDITIONS UPSTREAM TO SEE
IF CHANGES WILL NEED TO BE MADE.
TONIGHT...SNOW TO END ACROSS ENTIRE CWA BY MID EVENING WITH CLEARING
SKIES FROM WEST TO EAST. TEMPERATURES TO DROP INTO THE UPPER TEENS
ACROSS THE NORTH TO THE MIDDLE 20S IN THE SOUTH. THESE READINGS MAY
BE NEED TO BE LOWERED IF MORE SNOW FALLS THAT FORECAST FOR LATER
SHIFTS TO REASSESS.
.LONG TERM...(TUESDAY THROUGH NEXT SUNDAY)
ISSUED AT 418 AM CST MON FEB 17 2014
TUESDAY INTO WEDNESDAY...WILL BE BRIEF AGAIN WITH DISCUSSION DO TO
ENERGY/TIME INTO THE CURRENT STORM. BRISK WARM AIR ADVECTION ACRS
THE UPPER MS RVR VALLEY TO THE SOUTH OF PASSING NORTHWESTERN GRT
LKS CYCLONE... STILL ON TRACK TO BOOST TEMPS ON TUE INTO THE UPPER
30S TO LOWER 40S FROM NORTH TO SOUTH. SOME MID TO UPPER 40S
POSSIBLE IN THE SOUTHWESTERN THIRD OF THE CWA...IF IT WERE NOT FOR
THE SNOW COVER SOME 50S WOULD BE OCCURRING. BOTH THE 00Z RUN GFS
AND ECMWF BREAK OUT SOME LIGHT WAA TYPE PRECIP IN THE NORTH HALF
OF THE FCST AREA BY TUE AFTERNOON...BUT WILL IGNORE FOR NOW WITH
THE PROCESSES PROBABLY GOING INTO MID CLOUD DECK FORMATION WITH
DRIER LOW TO MID LEVEL FCST SOUNDINGS. SFC TROF PASSAGE OFF THE
NORTHERN WAVE AND SOME CHILL DOWN/COOL AIR ADVECTION BY LATE DAY
AND ESPECIALLY OVERNIGHT...LOWS BACK INTO THE UPPER TEENS NORTH
AND 20S ELSEWHERE. NOW IT/S NOT LOOKING QUITE AS MILD FOR
WED...BUT RETURN FLOW RETURNS AGAIN AFTER A COOL MORNING BUY WED
AFTERNOON FOR LATE DAY RECOVERY INTO THE MID 30S NORTH...TO THE
LOWER 40S IN THE SOUTH.
WEDNESDAY NIGHT AND THURSDAY...LATEST RUN 00Z MODEL SOLUTIONS
STILL TRYING TO GET A HOLD OF L/W TROF PHASING PROCESS UPSTREAM
ACRS THE ROCKIES INTO THE WESTERN PLAINS THROUGH EARLY THU...BUT
THE POTENTIAL FOR A STRONG LOW PRESSURE SYSTEM HOOKING UP OUT OF
THE SOUTHERN PLAINS AND PRODUCING SEASONABLY SIGNIFICANT RAINFALL
AND EVEN SOME THUNDERSTORMS LATER WED NIGHT INTO THU...IS LOOKING
MORE POSSIBLE. A CHANCE FOR FREEZING RAIN NORTH OF I80 WED NIGHT
AS THE PRECIP FIRST STARTS TO SPREAD UP ACRS THE AREA...SFC TEMPS
STILL AT QUESTION HOW COLD OR MILD AT THIS POINT. MODERATE TO
LOCALLY HEAVY RAINFALL IF VERIFIES ON STILL FROZEN GROUND...MAY
PRODUCE RUN-OFF AND POSSIBLE HYDRO COMPLICATIONS SUCH AS BREAK UP
ICE JAMES IN RISING CREEKS AND RIVERS. SLUSH BLOCKING STORM
DRAINS. THEN WINTER STORM CONDITIONS POSSIBLE JUST TO THE
NORTHWEST OR POSSIBLY IN THE NORTHWESTERN CWA LATER THU NIGHT WITH
STRONG SFC WINDS AND IN-WRAPPING LLVL COLD CONVEYOR. AFTER WE GET
THROUGH THE STORM TODAY...THIS WILL BE THE WINDOW TO WATCH IN
COMING PERIODS.
FRIDAY THROUGH NEXT SUNDAY...LONGER RANGE INDICATIONS FOR THE
WEEKEND IN THE WAKE OF WHAT EVER OCCURS ON THU...SUGGEST COOLER THAN
NORMAL CONDITIONS AGAIN AND A CHANCE FOR A FEW NUISANCE CLIPPER TYPE
WAVES WITH PRECIP AGAIN. A WEAK WAVE FRIDAY NIGHT INTO SAT...THEN A
POSSIBLE STRONGER WAVE BY SUNDAY WITH BOTH PRODUCING MAINLY SNOW
ACRS THE AREA ALTHOUGH A WINTRY MIX IN THE SOUTH MAY ALSO OCCUR
WITH THESE SYSTEMS WHEN AND IF THEY PASS THROUGH. ..12..
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1132 PM CST SUN FEB 16 2014
CONDITIONS WILL DETERIORATE RAPIDLY LATE TONIGHT AND MONDAY
MORNING AS LOW PRESSURE MOVES THROUGH MISSOURI. A RAPID DECREASE
IN CIGS AND VSBYS FROM WEST TO EAST BETWEEN 10Z AND 14Z STILL
LOOKS ON TRACK AS A MIX OF PRECIPITATION SPREADS OVER THE AREA.
AREAS NEAR AND NORTH OF I80 WILL HAVE MAINLY SNOW ALTHOUGH A BRIEF
PERIOD OF SLEET IS POSSIBLE NEAR I80 AS THE PRECIPITATION MOVES
IN. TO SOUTH THE PRECIPITATION SHOULD BE A SNOW/SLEET MIX WITH A
BRIEF PERIOD OF FREEZING RAIN POSSIBLE FROM A LINE THROUGH KOTM
AND KBRL. THE MIXED PRECIPITATION SHOULD CHANGE TO ALL SNOW WITH
ABOUT A 2 HOUR OR SO PERIOD OF HEAVY SNOW AND IFR OR LIFR
CONDITIONS POSSIBLE AT ALL TAF SITES. CONDITIONS SHOULD IMPROVE
JUST AS RAPIDLY MONDAY AFTERNOON AS THE SYSTEM MOVES EAST OF THE
AREA. IT/S POSSIBLE THAT ALL TAF SITES WILL BE BACK TO VFR
CONDITIONS BETWEEN 21Z AND 00Z. SURACE WINDS SO FAR THIS EVENING
HAVE BEEN STRONGER THAN THE MODELS HAD SUGGESTED. WITH THIS IN
MIND THE LOW LEVEL WIND SHEAR THREAT APPEARS TO BE MINIMAL AND
HAVE NOT MENTIONED IN ANY OF THE TAFS
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WINTER STORM WARNING UNTIL 6 PM CST THIS EVENING FOR CLINTON-
DUBUQUE-JACKSON-SCOTT.
WINTER WEATHER ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR BENTON-
BUCHANAN-DELAWARE-DES MOINES-HENRY IA-IOWA-JEFFERSON-
JOHNSON-KEOKUK-LEE-LINN-VAN BUREN-WASHINGTON.
WINTER WEATHER ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR CEDAR-
JONES-LOUISA-MUSCATINE.
IL...WINTER STORM WARNING UNTIL 6 PM CST THIS EVENING FOR BUREAU-
CARROLL-HENRY IL-JO DAVIESS-PUTNAM-ROCK ISLAND-STEPHENSON-
WHITESIDE.
WINTER WEATHER ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR MERCER.
WINTER WEATHER ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR
HANCOCK-HENDERSON-MCDONOUGH-WARREN.
MO...WINTER WEATHER ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR CLARK-
SCOTLAND.
&&
SYNOPSIS...GROSS
SHORT TERM...GROSS
LONG TERM...12
AVIATION...DLFHazardous weather outlook, Feb 16, 5:00 AM CST, 24 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
500 AM CST SUN FEB 16 2014
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-171100-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
500 AM CST SUN FEB 16 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
A STRONG WINTER STORM WILL BRING A WINTRY MIXTURE OF PRECIPITATION
INCLUDING FREEZING RAIN...SNOW AND SLEET ACROSS PORTIONS OF THE
OUTLOOK AREA WEST OF THE MISSISSIPPI RIVER LATE TONIGHT. LATEST
INDICATIONS SUGGEST SOME LIGHT ICE ACCUMULATIONS MAY BE POSSIBLE BY
SUNRISE MONDAY MORNING IN SOUTHEASTERN IOWA AND FAR NORTHEASTERN
MISSOURI. LIGHT SNOW AND SOME SLEET ACCUMULATIONS ALONG AND NORTH OF
INTERSTATE 80 AFTER MIDNIGHT. A WINTER WEATHER ADVISORY HAS BEEN
ISSUED FOR THE ENTIRE OUTLOOK AREA FOR LATE TONIGHT THROUGH MONDAY
AFTERNOON. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WINTER
WEATHER PRODUCT FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
MONDAY...CONTINUING WITH THE WINTER STORM SYSTEM...ACCUMULATING SNOW
WILL OCCUR ALONG AND NORTH OF THE INTERSTATE 80 CORRIDOR DURING
THE MORNING THROUGH MIDDAY BEFORE THE SNOW DECREASES AND MOVES OFF
TO THE EAST. 2 TO 5 INCHES OF SNOW ACCUMULATION WILL OCCUR BY EARLY
AFTERNOON ALONG AND NORTHEAST OF A LINE FROM SIGOURNEY IOWA...TO
MONMOUTH ILLINOIS. THE MORE WIDESPREAD HIGHER AMOUNTS OF 3 TO 5
INCHES ARE EXPECTED ALONG AND EAST OF A LINE FROM INDEPENDENCE
IOWA...TO THE QUAD CITIES...AND TO KEWANEE ILLINOIS. FURTHER SOUTH
WHERE FREEZING RAIN AND SOME SLEET OCCUR EARLY MONDAY MORNING...UP TO
A TENTH OF AN INCH OF ICE GLAZE WILL BE POSSIBLE SOUTH OF A LINE FROM
FAIRFIELD IOWA...TO BURLINGTON...AND TO MONMOUTH ILLINOIS BY 9 AM
CST. THEN THE WINTERY MIX IS EXPECTED TO TURN TO ALL SNOW IN
THESE AREAS WITH 1 TO 2 INCHES OF SNOW ACCUMULATION BY EARLY
AFTERNOON. A BRISK SOUTHEAST WIND OF 15 TO 25 MPH MONDAY MORNING MAY
CAUSE SOME DRIFTING OF ANY NEW SNOWFALL...AS WELL AS ADDED STRESS
TO ANY ICE COVERED TREE BRANCHES AND POWER LINES. THE WINDS ARE
EXPECTED TO DECREASE TO 10 TO 15 MPH BY AFTERNOON. AS STATED ABOVE...
THE ENTIRE OUTLOOK AREA IS UNDER A WINTER WESTERN ADVISORY THROUGH
MONDAY AFTERNOON.
THERE WILL BE A CHANCE FOR ANOTHER STORM SYSTEM NEXT WEEK TO BRING
RAIN OR SNOW TO THE AREA WEDNESDAY NIGHT THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...HOWEVER
SNOWFALL REPORTS OF AN INCH OR MORE WOULD BE APPRECIATED ON MONDAY.
GROSS/12
In the hours before
Local storm report, Feb 17, 4:09 AM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
409 AM CST MON FEB 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 AM SLEET W BELLE PLAINE 41.90N 92.28W
02/17/2014 E0.00 INCH BENTON IA TRAINED SPOTTER
SNOW AND SLEET HAS BEGUN
&&
TASWinter Weather, Hancock
- When
- February 17, 5:00 AM CST to 12:30 PM CST
- Where
- Hancock forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.404, -91.165 (the zone’s center; the record gives no point)
Ice accumulations of 0.1 to 0.3 inches were reported.
Winter Storm, Bureau
- When
- February 17, 6:00 AM CST to 4:00 PM CST
- Where
- Bureau forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.404, -89.529 (the zone’s center; the record gives no point)
Snowfall totals of 3.5 to 5.5 inches were reported.
Winter Storm, Putnam
- When
- February 17, 6:00 AM CST to 4:00 PM CST
- Where
- Putnam forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.205, -89.286 (the zone’s center; the record gives no point)
Snowfall totals of 5 to 6 inches were reported.
Winter Weather, Henderson
- When
- February 17, 6:00 AM CST to 1:00 PM CST
- Where
- Henderson forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.818, -90.925 (the zone’s center; the record gives no point)
Ice accumulations of 0.1 to 0.2 inches were reported. Some sleet was also observed.
Winter Weather, Warren
- When
- February 17, 6:30 AM CST to 1:30 PM CST
- Where
- Warren forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.849, -90.615 (the zone’s center; the record gives no point)
Ice accumulations of 0.1 to 0.2 inches were reported. Some sleet was also observed.
Winter Weather, McDonough
- When
- February 17, 6:30 AM CST to 1:30 PM CST
- Where
- McDonough forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.456, -90.678 (the zone’s center; the record gives no point)
Ice accumulations of 0.1 to 0.3 inches were reported.
Winter Storm, Jo Daviess
- When
- February 17, 7:00 AM CST to 3:00 PM CST
- Where
- Jo Daviess forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.366, -90.212 (the zone’s center; the record gives no point)
Snowfall totals of 4 to 5 inches were reported.
Winter Storm, Stephenson
- When
- February 17, 7:00 AM CST to 4:00 PM CST
- Where
- Stephenson forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.352, -89.662 (the zone’s center; the record gives no point)
Snowfall totals of 4 to 5 inches were reported.
Winter Storm, Carroll
- When
- February 17, 7:00 AM CST to 4:00 PM CST
- Where
- Carroll forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.069, -89.934 (the zone’s center; the record gives no point)
Snowfall totals of 4 to 5 inches were reported.
Winter Storm, Rock Island
- When
- February 17, 7:00 AM CST to 2:00 PM CST
- Where
- Rock Island forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.467, -90.567 (the zone’s center; the record gives no point)
Snowfall totals of 5 to 7 inches were reported.
Winter Storm, Henry
- When
- February 17, 7:00 AM CST to 2:00 PM CST
- Where
- Henry forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.353, -90.131 (the zone’s center; the record gives no point)
Snowfall totals of 4 to 6 inches were reported.
Winter Storm, Whiteside
- When
- February 17, 9:00 AM CST to 3:30 PM CST
- Where
- Whiteside forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.756, -89.914 (the zone’s center; the record gives no point)
Snowfall totals of 4 to 6 inches were reported.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Ohio, February 17 to 18, 2014$1.9 million · 7 events
- High Wind in Wyoming, February 17 to 18, 201424 events
- Winter Weather in Indiana, February 17 to 18, 201421 events
- Winter Storm and Winter Weather in Wisconsin, February 17, 201420 events
- Heavy Snow and High Wind in Montana, February 17 to 21, 201483 kt wind · 20 events
- Winter Storm and Winter Weather in Iowa, February 17, 201411 events
- Heavy Snow in Wisconsin, February 17, 201411 events
- Heavy Snow in Illinois, February 17, 201410 events
- Winter Weather in Ohio, February 17 to 18, 201410 events
- Winter Storm in Minnesota, February 17, 20147 events
- Winter Weather in Ohio, February 17 to 18, 20147 events
- Heavy Snow in Minnesota, February 17, 20145 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 504316, 504311, 504312, 504314, 504315, 504318, 504293, 504296, 504298, 504305, 504308, 504304.